Louisiana, 2004Damaging Wind in Louisiana, April 7, 2004
April 7, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 7:45 PM CST, 35 minutes earlier.
Area forecast discussion, Apr 7, 7:45 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT WED APR 7 2004
.DISCUSSION...
WILL SEND OUT A ZONE UPDATE SHORTLY TO UPDATE THE FORECAST FOR
SEVERE THUNDERSTORM WATCH AREA. WILL ALSO LOWER THE POPS SOMEWHAT IN
NORTHEAST TEXAS WEST OF THE CURRENT SEVERE THUNDERSTORM WATCH AREA.
WILL CONFINE THE MENTION OF SEVERE TO NORTH LA...PART OF EXTREME
EAST TX...AND EXTREME SOUTH AR. NO OTHER CHANGES ANTICIPATED AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 79 57 79 / 50 0 0 0
MLU 58 78 56 79 / 50 0 0 0
TXK 57 78 57 78 / 20 0 0 30
TYR 55 77 56 80 / 20 0 0 0
LFK 55 80 56 82 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03
Hazardous weather outlook, Apr 7, 11:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED APR 7 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED APR 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL INCREASE OVER THE AREA THIS AFTERNOON...
AND CONTINUE INTO TONIGHT. INCREASING MOISTURE WITH THE APPROACH OF
AN UPPER LEVEL DISTURBANCE...WARM SURFACE TEMPERATURES...AND A
SURFACE TROUGH OVER THE AREA...WILL PROVIDE AN UNSTABLE ATMOSPHERE.
THE MAIN CONCERN WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Apr 7, 6:17 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 1.00 INCH DE SOTO LA TRAINED SPOTTER
0557 PM HAIL MANSFIELD 32.03N 93.70W
04/07/2004 1.75 INCH DE SOTO LA TRAINED SPOTTER
0610 PM HAIL STONEWALL 32.26N 93.82W
04/07/2004 2.75 INCH DE SOTO LA TRAINED SPOTTER
BASEBALL SIZE HAIL FELL IN STONEWALL.
&&
22Local storm report, Apr 7, 6:31 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL CARTHAGE 32.15N 94.34W
04/07/2004 0.75 INCH PANOLA TX LAW ENFORCEMENT
0600 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX PUBLIC
0635 PM TSTM WND DMG 5 SE LINDEN 32.96N 94.30W
04/07/2004 CASS TX LAW ENFORCEMENT
TREES DOWN NEAR KILDARE ACROSS HWY 248.
0640 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.00 INCH ANGELINA TX LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 7:17 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 5 SE SHREVEPORT 32.42N 93.74W
04/07/2004 0.75 INCH CADDO LA LAW ENFORCEMENT
HAIL FELL AT WALLACE LAKE.
0622 PM HAIL SHREVEPORT 32.47N 93.80W
04/07/2004 0.75 INCH CADDO LA TRAINED SPOTTER
0645 PM TSTM WND DMG MANSFIELD 32.03N 93.70W
04/07/2004 DE SOTO LA TRAINED SPOTTER
LARGE TREE LIMBS DOWN AND 60 MPH ESTIMATED WINDS.
0650 PM HAIL LUFKIN 31.33N 94.73W
04/07/2004 1.75 INCH ANGELINA TX LAW ENFORCEMENT
0655 PM HAIL 1 W HUNTINGTON 31.28N 94.59W
04/07/2004 1.75 INCH ANGELINA TX LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 7:42 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 S ATLANTA 33.04N 94.16W
04/07/2004 1.75 INCH CASS TX TRAINED SPOTTER
GOLF BALL SIZE HAIL FELL JUST SOUTH OF HUFFINS.
0650 PM HAIL GRAND CANE 32.08N 93.81W
04/07/2004 0.75 INCH DE SOTO LA LAW ENFORCEMENT
0655 PM TSTM WND DMG 1 S LONGSTREET 32.08N 93.95W
04/07/2004 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ACROSS HWY 5.
0705 PM HAIL 1 S SPRINGHILL 32.99N 93.46W
04/07/2004 1.00 INCH WEBSTER LA LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 7:56 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CENTER 31.79N 94.18W
04/07/2004 0.75 INCH SHELBY TX LAW ENFORCEMENT
0710 PM HAIL 5 SE CENTER 31.74N 94.12W
04/07/2004 1.00 INCH SHELBY TX TRAINED SPOTTER
HAIL REPORTED IN SHELBYVILLE.
0725 PM HAIL MARTIN 32.10N 93.22W
04/07/2004 1.00 INCH RED RIVER LA EMERGENCY MNGR
0730 PM TSTM WND DMG HUXLEY 31.76N 93.89W
04/07/2004 SHELBY TX TRAINED SPOTTER
TREE DOWN ON FM 139 NEAR HUXLEY.
0735 PM HAIL EL DORADO 33.22N 92.66W
04/07/2004 0.75 INCH UNION AR LAW ENFORCEMENT
0740 PM HAIL MAGNOLIA 33.27N 93.24W
04/07/2004 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
22Local storm report, Apr 7, 8:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SAN AUGUSTINE 31.53N 94.11W
04/07/2004 0.88 INCH SAN AUGUSTINE TX FIRE DEPT/RESCUE
0805 PM HAIL EL DORADO 33.22N 92.66W
04/07/2004 0.75 INCH UNION AR LAW ENFORCEMENT
0810 PM HAIL ZWOLLE 31.64N 93.64W
04/07/2004 0.75 INCH SABINE LA LAW ENFORCEMENT
0810 PM HAIL PLAIN DEALING 32.91N 93.70W
04/07/2004 0.75 INCH BOSSIER LA PUBLIC
0815 PM HAIL 2 N SAN AUGUSTINE 31.56N 94.11W
04/07/2004 1.25 INCH SAN AUGUSTINE TX PUBLIC
HAIL FELL 2 MILES NORTH OF SAN AUGUSTINE ALONG HWY 147.
&&
22Thunderstorm Wind, Winn
- When
- April 7, 8:20 PM CST
- Where
- Winn County, 12 mi SW of Winnfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.800, -92.783
Trees downed 4 miles north of St. Maurice at the intersection of Hwy. 71 and Hwy. 477.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, April 7 to 9, 2004$14 million · 1 event
- Hail in Texas, April 7, 2004$122,000 · 1.75 in hail · 8 events
- Lightning Strike in Alabama, April 7, 2004$70,000 · 1 event
- Hail and Damaging Winds in Alabama, April 7, 2004$35,000 · 1.75 in hail · 5 events
- Hail in Alabama, April 7, 2004$30,000 · 1.75 in hail · 1 event
- Hail in Mississippi, April 7, 2004$1,000 · 1.75 in hail · 10 events
- Damaging Wind in Alabama, April 7, 2004$15,000 · 50 kt wind · 1 event
- High Surf in Hawaii, April 7 to 8, 20044 events
- Hail in Texas, April 7, 20041.5 in hail · 4 events
- Hail in Kansas, April 7, 20040.88 in hail · 4 events
- Hail and Damaging Wind in Alabama, April 7, 2004$2,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Alabama, April 7, 2004$3,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389344.